T Nation

Injection Pain and Coughing


Hi guys, I'm hoping I can get some advice/explanation of my experience. I just did my weekly shot of test into the thigh, which is my usual spot. When the needle was in I pulled back, no blood, so I started injecting. Problem is that it felt like whatever I was injecting into was expanding and ripping apart. I also started coughing a bit afterwards.

I assume the coughing was from some oil getting into a vein, but what was the pain from? I was under the impression that you don't feel pain from veins. And should I inject a little bit more to make up for what was lost? I only put 0.5mL in, so I stand to lose a lot more than the guys on cycle shooting 3mL at a time..

Any help appreciated.


Muscle seems to have few nerves and one mostly does not feel the needle in muscle. But the veins have nerves and when you injure a vein, there is a pain that is not localize to the injection site. You may have put the needle through the vein and out the other side, after injecting some of the T/oil could get into the vein. To inject directly into a vein is actually difficult. Look at how it is done when you get lab work.

What are you injecting with?

“Thigh” is not very specific. Some might read that to include the inner thigh which is a very dangerous place to inject; major vessels and nerves.